Alert archive / Texas / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 46, NWS Lake Charles, LA
NWS Lake Charles, LA issued this severe thunderstorm warning at Apr 24, 2020, 9:21 PM CDT for Tyler County, Texas. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 24, 2020, 9:21 PM CDT (02:21 UTC)
- Expired
- Apr 24, 2020, 10:00 PM CDT
- In force
- 39 min
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Tyler County, TX
The radar
The Ft Polk radar (KPOE), 140 km from the middle of the area, began a volume at 02:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 2.4 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 39 J/kg
- Mixed-layer CIN
- -413 J/kg
- Mixed-layer LCL
- 1421 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 242 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
731
WUUS54 KLCH 250221
SVRLCH
TXC457-250300-
/O.NEW.KLCH.SV.W.0046.200425T0221Z-200425T0300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Lake Charles LA
921 PM CDT Fri Apr 24 2020
The National Weather Service in Lake Charles has issued a
* Severe Thunderstorm Warning for...
Western Tyler County in southeastern Texas...
* Until 1000 PM CDT.
* At 920 PM CDT, a severe thunderstorm was located 7 miles southeast
of Corrigan, or 8 miles west of Chester, moving southeast at 55
mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Woodville, Colmesneil, Chester, Warren, Rockland, Ivanhoe and
Hillister.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3105 9457 3106 9453 3105 9449 3103 9448
3104 9445 3100 9445 3103 9441 3104 9434
3102 9432 3104 9430 3104 9428 3103 9429
3102 9428 3053 9435 3068 9458 3101 9466
TIME...MOT...LOC 0220Z 304DEG 49KT 3091 9474
HAIL...1.00IN
WIND...60MPH
$$
241 follow-up statement
905
WWUS54 KLCH 250252
SVSLCH
Severe Weather Statement
National Weather Service Lake Charles LA
952 PM CDT Fri Apr 24 2020
TXC457-250302-
/O.EXP.KLCH.SV.W.0046.000000T0000Z-200425T0300Z/
Tyler TX-
952 PM CDT Fri Apr 24 2020
...THE SEVERE THUNDERSTORM WARNING FOR WESTERN TYLER COUNTY WILL
EXPIRE AT 1000 PM CDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However small hail
is still possible with this thunderstorm.
LAT...LON 3105 9457 3106 9453 3105 9449 3103 9448
3104 9445 3100 9445 3103 9441 3104 9434
3102 9432 3104 9430 3104 9428 3103 9429
3102 9428 3053 9435 3068 9458 3101 9466
TIME...MOT...LOC 0252Z 304DEG 49KT 3067 9432
$$
24What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 24, 9:09 PM CDT, 12 minutes earlier.
Area forecast discussion, Apr 24, 9:09 PM CDT, 12 minutes before
Area Forecast Discussion National Weather Service Lake Charles LA 909 PM CDT Fri Apr 24 2020 .UPDATE... Storms moving into southeast Texas this evening ahead of a cold front that is scheduled to exit south central Louisiana around midnight. Zones have been updated this evening for evening activity. Things begin to settled down early Saturday morning and cooler and drier air moves in. && .PREV DISCUSSION... /issued 649 PM CDT Fri Apr 24 2020/ DISCUSSION... 25/00Z TAF Issuance. AVIATION... Southerly winds 5-10 KT can be expected in advance of a cold front that will move through the area between 06-12Z. While a few showers or storms could accompany the front as it moves through, the airmass ahead of the front remains fairly dry and this should limit overall coverage. Guidance suggests that most of the convection will stay north of the area, with possibly an isolated SH or TS affecting AEX. Thus, retained inherited VCTS at AEX, while leaving out mention at southern sites. A brief increase in mid/high clouds is expected as the front moves through overnight, but expect VFR to prevail through the period. Winds will shift westerly behind the front, then trend northwesterly and strengthen to 10-15 KT with gusts around 20 KT during the aftn. 24 PREV DISCUSSION... /issued 335 PM CDT Fri Apr 24 2020/ DISCUSSION... Satellite imagery depicting sunny skies across the region. A very mild and pleasant afternoon ongoing with temperatures generally in the low to mid 80s, while humidity values remain on the low side with dewpoints in the mid 50s to low 60s. Dewpoints will continue to trend upward as low level southerlies strengthen ahead of a cool frontal passage incoming overnight. Surface analysis showing low pressure located over north-central Texas associated with a shortwave trof moving east across the southern plains. Cool front extends southwest from the low, with a warm front or old boundary extending through east Texas into the Gulf waters. This warm front will advance northeast across the forecast area overnight with the east-northeast migration of the surface low. Expecting dewpoints to rise into the mid to upper 60s prior to the cold frontal passage. Will be maintaining pops within the chance category over the northwest half of the area overnight, and have brought in some lower end pops elsewhere across the inland area. Incoming system actually rather robust. Significant capping in place at this time suggests limited shower and thunderstorm activity, but I still see enough of a potential weakness to develop to have pops in place area-wide along and ahead of boundary. Latest SPC showing a marginal risk of severe thunderstorms mainly north of a line from Beaumont to Alexandria, with a slight risk clipping the northern counties of Tyler, Jasper and Newton counties of interior southeast Texas, as well as northern Vernon parish of central Louisiana. All modes of severe will be possible with sufficient destabilization occurring and favorable wind profiles in place. Again, cap will be the mitigating factor. Dry and very pleasant weather pattern returns for the weekend as high pressure becomes reestablished. Next rain chance arrives Tuesday. MARINE... A onshore flow has returned to the northwest Gulf with high pressure advancing east of the region. This flow will be short- lived as another cold front advances into the Gulf waters overnight, followed by moderate north winds that will continue through the weekend. 23 && .PRELIMINARY POINT TEMPS/POPS... AEX 84 59 78 53 / 0 70 0 10 LCH 83 64 82 58 / 0 30 0 10 LFT 85 66 83 58 / 0 30 0 10 BPT 83 63 82 59 / 0 40 0 10 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...None. TX...None. GM...None. && PUBLIC...19
Hazardous weather outlook, Apr 24, 4:02 PM CDT, 5 hours 19 minutes before
Hazardous Weather Outlook National Weather Service Lake Charles LA 402 PM CDT Fri Apr 24 2020 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-252115- Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry- Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin- Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron-East Cameron- Tyler-Hardin-Jefferson-Orange-Northern Jasper-Northern Newton- Southern Jasper-Southern Newton- 402 PM CDT Fri Apr 24 2020 This Hazardous Weather Outlook is for central Louisiana, south central Louisiana, southwest Louisiana, west central Louisiana and southeast Texas. .DAY ONE...This afternoon and tonight. A cold front will advance across the region tonight. A chance for showers and thunderstorms can be expected along and ahead of the front. A few severe thunderstorms will be possible particularly over southeast Texas into central Louisiana. Latest SPC guidance showing a marginal risk of severe thunderstorms mainly north of a line from Beaumont to Alexandria, with a slight risk clipping the northern counties of Tyler, Jasper and Newton counties of interior southeast Texas, as well as northern Vernon parish of central Louisiana. All modes of severe will be possible. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. GMZ430-432-435-450-452-455-470-472-475-252115- Sabine Lake-Calcasieu Lake-Vermilion Bay- Coastal waters from Cameron LA to High Island TX out 20 NM- Coastal waters from Intracoastal City to Cameron LA out 20 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM-Waters from Cameron LA to High Island TX from 20 to 60 NM- Waters from Intracoastal City to Cameron LA from 20 to 60 NM- Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 402 PM CDT Fri Apr 24 2020 This Hazardous Weather Outlook is for the Gulf of Mexico and the coastal lakes and bays of the Gulf of Mexico. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 25, 3:03 PM CDT | Special Weather Statement | LCH | Orange | 27 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.